On the algebraic structure of quasi-cyclic codes of index \(1\frac {1}{2}\)

Abstract

In this paper, we study quasi-cyclic codes of index \(1\frac {1}{2}\) and co-index 2m over \(\mathbb {F}_{q}\) and their dual codes, where m is a positive integer, q is a power of an odd prime and \(\gcd (m,q) = 1\). We characterize and determine the algebraic structure and the minimal generating set of quasi-cyclic codes of index \(1\frac {1}{2}\) and co-index 2m over \(\mathbb {F}_{q}\). We note that some optimal and good linear codes over \(\mathbb {F}_{q}\) can be obtained from this class of codes. Furthermore, the algebraic structure of their dual codes is given.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Aydin, N., Halilovic, A.: A generalization of quasi-twisted codes: Multi-twisted codes. Finite Fields Appl. 45, 96–106 (2017)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Bosma, W., Cannon, J., Playoust, C.: The Magma algebra system. I. The user language. J. Symb. Comput. 24, 235–265 (1997)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Chen, E., Aydin, N.: New quasi-twisted codes over \(\mathbb {F}_{11}\)-minimum distance bounds and a new database. J. Inform. Optim. Sci. 36(1-2), 129–157 (2015)

    Google Scholar 

  4. 4.

    Chen, E., Aydin, N.: A database of linear codes over \(\mathbb {F}_{13}\) with minimum distance bounds and new quasi-twisted codes from a heuristic search algorithm. J. of Algebra, Combinatorics. Discrete Struct Appl 2(1), 1–16 (2015)

    MathSciNet  MATH  Google Scholar 

  5. 5.

    Cao, Y.: Quasi-cyclic codes of index 2 and skew polynomial rings over finite fields. Finite Fields Appl. 27, 143–158 (2014)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Cao, Y., Gao, J.: Constructing quasi-cyclic codes from linear algebra theory. Des. Codes Cryptogr. 67, 59–75 (2013)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Fan, Y., Liu, H. L.: Quasi-cyclic codes of index \(1\frac {1}{2}\). arXiv:1505.02252 (2015)

  8. 8.

    Fan, Y., Liu, H. L.: Quasi-cyclic codes of index \(1\frac {1}{3}\). IEEE Trans. Inform. Theory 62(11), 6342–6347 (2016)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Grassl, M.: Table of bounds on linear codes [online], available: http://www.codetables.de/, accessed on 17.3.2018

  10. 10.

    Huffman, W. C., Pless, V.: Fundamentals of error-correcting codes. Cambridge University Press, Cambridge (2003)

    Google Scholar 

  11. 11.

    Lally, K., Fitzpatrick, P.: Algebraic structure of quasi-cyclic codes. Discrete Appl. Math. 111, 157–175 (2001)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Ling, S., Solé, P.: On the algebraic structure of quasi-cyclic codes I: Finite fields. IEEE Trans. Inform. Theory 47(7), 2751–2760 (2001)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Siap, I., Aydin, N., Ray-Chaudhuri, D. K.: New ternary quasi-cyclic codes with better minimum distances. IEEE Trans. Inform. Theory 46(4), 1554–1558 (2000)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Solé, P., Yemen, O.: Binary quasi-cyclic codes of index 2 and skew polynomial rings. Finite Fields Appl. 18, 685–699 (2012)

    MathSciNet  Article  Google Scholar 

  15. 15.

    Srinivasulu, B., Maheshanand, B.: \(\mathbb {Z},_{2}\)-Triple cyclic codes and their duals. Eur. J. Pure Appl. Math. 10(2), 392–409 (2017)

    MathSciNet  MATH  Google Scholar 

Download references

Acknowledgments

The authors would like to thank the two anonymous reviewers and the Associate Editor for their valuable suggestions and comments that helped to greatly improve the paper. This research is supported by the 973 Program of China (Grant No. 2013CB834204), the National Natural Science Foundation of China (Grant No. 61571243), and the Fundamental Research Funds for the Central Universities of China.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Yun Gao.

Additional information

Publisher’s note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Gao, Y., Fang, W. & Fu, F. On the algebraic structure of quasi-cyclic codes of index \(1\frac {1}{2}\). Cryptogr. Commun. 12, 1–18 (2020). https://doi.org/10.1007/s12095-019-0352-7

Download citation

Keywords

  • Quasi-cyclic codes of index \(1\frac {1}{2}\)
  • Algebraic structure
  • Minimal generating set
  • Dual codes

Mathematics Subject Classification (2010)

  • 94B05
  • 94B15
  • 11T71